Alert archive / Vermont / Wind Advisories in 2020
Wind Advisory 4, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Feb 26, 2020, 3:55 AM EST for Bennington County, Vermont; Berkshire County, Massachusetts; Rensselaer County, New York. It took effect at Feb 26, 2020, 10:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2020, 3:55 AM EST (08:55 UTC)
- In effect from
- Feb 26, 2020, 10:00 PM EST
- Expired
- Feb 27, 2020, 6:30 AM EST
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 66 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS71 KALY 260855 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 355 AM EST Wed Feb 26 2020 MAZ025-NYZ061-VTZ014-261000- /O.CAN.KALY.HW.A.0001.200227T0300Z-200227T1200Z/ Southern Berkshire-Eastern Columbia-Western Windham- Including the cities of Sandisfield, Great Barrington, South Egremont, New Lebanon, Stratton, and Londonderry 355 AM EST Wed Feb 26 2020 ...HIGH WIND WATCH IS CANCELLED... While gusty winds are anticipated for tonight, winds look to remain below high wind warning criteria. As a result, the high wind watch has been cancelled. $$ MAZ001-NYZ054-VTZ013-262200- /O.UPG.KALY.HW.A.0001.200227T0300Z-200227T1200Z/ /O.NEW.KALY.WI.Y.0004.200227T0300Z-200227T1200Z/ Northern Berkshire-Eastern Rensselaer-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Stamford, Bennington, Woodford State Park, and Pownal 355 AM EST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...East to southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Bennington County. In New York, Eastern Rensselaer County. In Massachusetts, Northern Berkshire County. * WHEN...From 10 PM this evening to 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest in areas channeled by the high terrain. The combination of snow and gusty winds across the highest terrain will enhance the risk for downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
342 WWUS71 KALY 261935 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 235 PM EST Wed Feb 26 2020 MAZ001-NYZ054-VTZ013-271000- /O.CON.KALY.WI.Y.0004.200227T0300Z-200227T1200Z/ Northern Berkshire-Eastern Rensselaer-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Stamford, Bennington, Woodford State Park, and Pownal 235 PM EST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...East to southeast winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Bennington County. In New York, Eastern Rensselaer County. In Massachusetts, Northern Berkshire County. * WHEN...From 10 PM this evening to 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs or trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest in areas channeled by the high terrain. The combination of snow and gusty winds across the highest terrain of southern Vermont will enhance the risk for downed tree limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
149 WWUS71 KALY 270302 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1002 PM EST Wed Feb 26 2020 MAZ001-NYZ054-VTZ013-271000- /O.CON.KALY.WI.Y.0004.000000T0000Z-200227T1200Z/ Northern Berkshire-Eastern Rensselaer-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Stamford, Bennington, Woodford State Park, and Pownal 1002 PM EST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...East to southeast winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Bennington County. In New York, Eastern Rensselaer County. In Massachusetts, Northern Berkshire County. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs or trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest in areas channeled by the high terrain. The combination of snow and gusty winds across the highest terrain of southern Vermont will enhance the risk for downed tree limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
986 WWUS71 KALY 270835 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 335 AM EST Thu Feb 27 2020 MAZ001-NYZ054-VTZ013-271200- /O.NEW.KALY.WI.Y.0005.200227T1500Z-200228T0500Z/ /O.CON.KALY.WI.Y.0004.000000T0000Z-200227T1200Z/ Northern Berkshire-Eastern Rensselaer-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Stamford, Bennington, Woodford State Park, and Pownal 335 AM EST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...For the first Wind Advisory, east winds 15 to 25 mph with gusts up to 50 mph. For the second Wind Advisory, west winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Bennington County. In New York, Eastern Rensselaer County. In Massachusetts, Northern Berkshire County. * WHEN...For the first Wind Advisory, until 7 AM EST this morning. For the second Wind Advisory, from 10 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ025-NYZ038>042-047>053-058-063-082-083-VTZ014-271200- /O.NEW.KALY.WI.Y.0005.200227T1500Z-200228T0500Z/ Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Warren-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Western Greene-Western Ulster- Northern Fulton-Southeast Warren-Western Windham- Including the cities of Sandisfield, Great Barrington, South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Stratton, and Londonderry 335 AM EST Thu Feb 27 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mohawk Valley, Schoharie Valley, Capital District, Helderbergs, eastern Catskills, much of the Upper Hudson Valley, southern Berkshires and higher terrain of southern Vermont. * WHEN...From 10 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
456 WWUS71 KALY 271130 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 630 AM EST Thu Feb 27 2020 MAZ001-NYZ054-VTZ013-271230- /O.CAN.KALY.WI.Y.0004.000000T0000Z-200227T1200Z/ /O.CON.KALY.WI.Y.0005.200227T1500Z-200228T0500Z/ Northern Berkshire-Eastern Rensselaer-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Stamford, Bennington, Woodford State Park, and Pownal 630 AM EST Thu Feb 27 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Bennington County. In New York, Eastern Rensselaer County. In Massachusetts, Northern Berkshire County. * WHEN...From 10 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ025-NYZ038>042-047>053-058-063-082-083-VTZ014-271230- /O.CON.KALY.WI.Y.0005.200227T1500Z-200228T0500Z/ Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Warren-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Western Greene-Western Ulster- Northern Fulton-Southeast Warren-Western Windham- Including the cities of Sandisfield, Great Barrington, South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Stratton, and Londonderry 630 AM EST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mohawk Valley, Schoharie Valley, Capital District, Helderbergs, eastern Catskills, much of the Upper Hudson Valley, southern Berkshires and higher terrain of southern Vermont. * WHEN...From 10 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Feb 26, 1:29 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 26, 1:29 AM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
129 AM EST Wed Feb 26 2020
.SYNOPSIS...
Along with cloudy skies and cooler temperatures, some light
rain or mixed precipitation is expected through the day on
Wednesday. A strong area of low pressure will bring widespread
rain to the region for Wednesday evening, which will change over
to snow across the high terrain areas for Wednesday night into
Thursday morning. Behind the storm, much colder and windy
conditions are expected for the entire area for later Thursday
into Friday, with some additional lake effect snow showers for
northern and western areas.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1254 AM EST...Our region remains on the northern side of
a stalled out frontal boundary located across the northern mid
Atlantic States. Weak warm advection is allowing for some light
precip across central parts of the area, although the low levels
are rather dry, as seen in both surface dewpoints and the 00z
KALY sounding. In most areas, the precip is falling as just
rain, although temps aloft are cool enough that if precip falls
hard enough and surface temps drop a little bit more, there
could be some wet snow or sleet that mixes in at times. Best
chance of this wintry precip occurring will be for later in the
overnight across northern areas, as the precip moving northward
reaches areas where surface temps are currently a little cooler.
Current surface temps range from the mid 30s over northern
areas to near 40 across southeastern areas. Any snow amounts
should be light with a few tenths to an half an inch over the
northern tier with isolated amounts up to an inch in the
southern Dacks. Some snow could briefly mix in down the the
Capital Region, but no accumulation is expected.
Low temps will be mainly in the mid 20s to lower 30s northern
areas and mid to upper 30s from Albany south and east.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
High Wind Watch in effect Wed Nt for southern Greens,
Berkshires, Taconics...
Winter Storm Watch continues for Wednesday night into Thursday
afternoon for SW Adirondacks and higher terrain in southern
VT...
For Wednesday, little in the way of forcing other than
persistent weak isentropic lift and some orographic effects. So,
mainly spotty light precipitation, with light rain or drizzle
expected after any light snow and any pockets of freezing rain
in the morning across northern areas. Highs mainly in the 30s
northern areas and Mohawk Valley as well as the upper Hudson
Valley, and higher elevations of southern VT and the Berkshires,
with 40s elsewhere.
For Wednesday night into Thursday, very tricky scenario as
forecast storm track seems to be shifting north and west
compared to recent days. This was most evident on the global
models (12Z/EC and GFS), and allows much warmer low level air to
penetrate into the Adirondacks and southern VT, with H925 temps
rising above 0C. Should this occur, much less snowfall would
occur through daybreak Thursday. For now, have backed off on
snowfall totals slightly in these areas, but did not want to
completely rule out the possibility of the colder NAM or another
shift by global models back to the east for the storm track
occurring, thus winter storm watch will continue for these
areas.
Precipitation should become heavy at times after midnight, with
greatest intensity expected between roughly 3 AM and 7 AM
Thursday across the region. With the possibility of a track
farther north and west, there could even be some low topped
convection to watch for later at night with the approach of the
system's cold/occluded front.
Ahead of the front, strong east to southeast winds are expected
to develop aloft, producing windy conditions across higher
terrain areas, especially across the Taconics, southern Greens
and Berkshires, where some wind gusts could reach 50-60 mph.
Have issued a high wind watch to account for this possibility.
Winds up to 40-50 mph could even occur across higher elevations
of the Adirondacks and Catskills.
Temps will likely rise overnight into the 30s to lower 40s,
warmest within the Hudson River Valley.
Thursday-Thursday night, occluded/cold front should advance
east/northeast across the region through the morning. As colder
air aloft overspreads the region, precipitation should change to
snow across higher elevations where any rain or rain/snow mix
is still occurring, with a transition to snow even in some
valleys from I-90 northward. Synoptic forcing should decrease
in the afternoon, however combination of Lake Effect and
orographic effects will provide snow showers and Lake Effect
snowbands across portions of the SW Adirondacks, southern VT,
and occasionally extending into the upper Hudson Valley and
Mohawk Valley. Additional snowfall accumulations will be likely,
including well into Friday night or Saturday across the SW
Adirondacks, where additional heavy snowfall totals are
possible.
Also, strong west to southwest winds will develop in the wake of
the frontal passage Thursday morning, and could easily reach
35-45 mph+. especially across the southern Adirondacks where
greatest pressure rises are expected Thursday afternoon/evening.
Additional wind headlines will likely be needed for at least
portions of the region for Thursday into Thursday night.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A large and potent closed upper level low will influence our
weather pattern Friday into Saturday, leading to a continuation
of cold air advection and moist, cyclonic flow over eastern
NY/western New England. With the low positioned over eastern
Ontario and far northern New England, strong westerly flow will
advect a cooler air mass over Lake Ontario with 850hPa ranging
between -15C and -17C. The Great Lakes Environmental Research
Laboratory (GLERL) shows Lake Ontario mean surface temperature
around +3C so this cooler air mass should surpass the critical
delta-T threshold and wrap around/upslope snow showers should
transition to lake effect snow.
In fact, confidence is increasing that this could become a
notable single band lake effect event for our western Adirondack
regions, especially for areas north of Route 28. All the
classic signatures are in place including a slow moving closed
upper low that allows moist cyclonic flow to persist with
sufficient cold air advection and a favorable strong wind regime
supporting a multiple lake connection. In addition, the strong
west-southwest 925hPa wind flow would support a very good fetch
over Lake Ontario and the development of a single lake effect
band penetrating well into the western Adirondacks. BUFKIT
profiles at Utica also supports this showing conditional or
moderate instability. The CMC-NH paints this picture well and
should this scenario verify, we may need to employ our lake
effect winter storm warning polygons.
Otherwise, Friday and Saturday will be chilly and cloudy with
temperatures barely rising out of the 20s in most areas. Friday
should feature gusty winds as well thanks to continued cold air
advection and a deep boundary layer mixing to nearly 700hPa as per
the latest BUFKIT profiles. This could allow gusts of 30-40mph to
mix to the surface. While a cold air mass will be overhead through
the weekend, overnight low temperatures may not deviate too much
from climatology (widespread teens with single digits in the
Adirondacks) due to cloud coverage and wind.
By Saturday, our single lake effect band looks like it will become
disrupted and transition into a multi-band event as an upper level
trough moves over Lake Ontario and into the Northeast, causing the
925hPa winds to veer to the northwest. Our single lake effect band
could become redirected from the western Adirondacks southward as
the wind regime changes. With sufficient moisture and a reinforcing
shot of cold air moving over the lakes, multi-bands could penetrate
well into the Mohawk, Schoharie Valley and potentially into the
eastern Catskills. We adjusted our POPs into these areas to reflect
this transition.
Our closed upper level low finally starts to lose its influence over
the Northeast Sunday into Monday as upper level riding and surface
high pressure from the Great Plains slides eastward. As riding
builds aloft, decreasing inversion heights should bring an end to
our lake effect event and we should finally start to see some breaks
of sun on Sunday. Our clearing trend should continue overnight into
Monday.
Temperatures should moderate Monday and especially Tuesday as a
southwest flow develops and advects in a milder air mass. Our next
system that could bring more widespread precipitation look to arrive
during the middle of next week.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Cloudy skies along with light precipitation, mainly rain, is
expected through much of the TAFperiod as the area is located
to the north of boundary with weak forcing occurring. Widespread
MVFR conditions are expected to develop early this morning then
persist through the day Wednesday with IFR possible at KPSF.
A steady, more widespread and heavier rainfall will overspread
the area this evening as the approaching low pressure system
strengthens as the upper level trough begins to become negatively
tilted.
Light northerly winds through the early morning hours shifting
more to the northeast after sunrise. The winds will shift to the
east during the day. The easterly flow will increase across the
Berkshires in the evening as it is enhanced by the terrain with
brisk and gusty conditions expected at KPSF. The easterly flow
will remain light at less than 10 knots at KALB, KGFL and KPOU.
Outlook...
Wednesday Night: High Operational Impact. Definite RA.
Thursday: High Operational Impact. Breezy.
Definite SHRA...SHSN...RA...SN.
Thursday Night: Low Operational Impact. Breezy. NO SIG WX.
Friday: Moderate Operational Impact. Breezy. Chance of SHSN.
Friday Night: Moderate Operational Impact. Chance of SHSN.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
&&
.HYDROLOGY...
Above normal temperatures for late February will continue
through Wednesday, which could allow some ice on area waterways
to thaw, and snow to melt.
Light precipitation impacts the Hydro Service Area tonight into
Wednesday, with little or no impact on the waterways.
A widespread precipitation event is likely Wednesday night into
Thursday. Current indications are for mainly rain to occur in
valley areas and across the Berkshires and southeast Catskills,
with a rain/snow mix for higher elevations of the southern
Adirondacks and southern VT. This overall forecast has trended
warmer and wetter for higher terrain areas. Total liquid
equivalent amounts for Wednesday through Thursday should range
from three quarters of an inch, up to one and one half inches,
greatest across the southeast Catskills due to orographic
enhancement.
This rainfall, combined with at least some snowmelt for northern
high terrain areas, should lead to rises in rivers late
Wednesday night into Thursday night. At this time, although some
river levels may reach caution/action stages, none are forecast
to reach flood stage, however if even warmer temperatures and/or
heavier rainfall amounts occur, then the possibility of minor
flooding will increase.
Colder air and snow showers will then occur in the wake of the
storm system for late Thursday into Saturday, with river levels
eventually receding.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Wind Watch from this evening through Thursday morning for
NYZ054-061.
Winter Storm Watch from this evening through Thursday
afternoon for NYZ032-033-042.
MA...High Wind Watch from this evening through Thursday morning for
MAZ001-025.
VT...High Wind Watch from this evening through Thursday morning for
VTZ013-014.
Winter Storm Watch from this evening through Thursday
afternoon for VTZ013-014.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis/KL/Wasula
SHORT TERM...KL
LONG TERM...Speciale
AVIATION...IAA
HYDROLOGY...KL/NASHazardous weather outlook, Feb 25, 4:15 PM EST, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 415 PM EST Tue Feb 25 2020 CTZ001-013-NYZ038>041-043-047>053-058>060-063>066-082>084-VTZ015- 261200- Northern Litchfield-Southern Litchfield-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Western Greene- Eastern Greene-Western Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Eastern Windham- 415 PM EST Tue Feb 25 2020 This Hazardous Weather Outlook is for northwestern Connecticut, the Mohawk Valley, Schoharie Valley, southern Taconics, mid Hudson Valley, eastern Catskills, Upper Hudson Valley, Saratoga Region and the Capital Region of eastern New York and eastern Windham County in southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some gusty west winds up to 45 mph are possible Thursday afternoon into the evening. If stronger wind gusts occur, then wind headlines may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ001-025-NYZ054-061-261200- Northern Berkshire-Southern Berkshire-Eastern Rensselaer- Eastern Columbia- 415 PM EST Tue Feb 25 2020 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for the Berkshires of western Massachusetts and the northern and central Taconics of eastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. A complex storm system will impact the region for Wednesday Night into Thursday. Although valley areas will be primarily rain, high terrain areas may see a changeover to snow and some sleet, with light accumulations of snow possible. Additionally, some gusty west winds up to 45 mph are possible Thursday afternoon into the evening. If stronger wind gusts occur, then wind headlines may be needed. Additional light snow accumulations are possible Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-042-261200- Northern Herkimer-Hamilton-Northern Warren- 415 PM EST Tue Feb 25 2020 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for the southern Adirondacks in eastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Gusty east or southeast winds may reach 45 mph Wednesday night, shifting to west Thursday. Additional moderate to heavy accumulations of lake effect snows are possible Thursday night through Friday in northern Herkimer and Hamilton Counties .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ013-014-261200- Bennington-Western Windham- 415 PM EST Tue Feb 25 2020 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for Bennington and western Windham Counties in southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Winter Storm Watch. Some gusty west winds up to 45 mph are possible Thursday afternoon into the evening. If stronger wind gusts occur, then wind headlines may be needed. Additional light to moderate accumulations of snow are possible for the southern Greens Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:23 AM EST | Winter Weather Advisory | ALY | Bennington, Windham | 33 hr |
| Feb 26, 4:23 AM EST | Lake Effect Snow Warning | ALY | Hamilton, Herkimer | 11 hr |
| Feb 26, 3:12 PM EST | Blizzard Warning | ALY | Hamilton, Herkimer | 46 hr |
Nearby
Wind Advisories in Vermont, 2020Wind Advisories in Massachusetts, 2020Wind Advisories in New York, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.